MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED ALBACYTE EXPANDED RH NEGATIVE ANTIBODY SCREEN; REAGENT RED BLOOD CELLS

ALBA BIOSCIENCE LIMITED ALBACYTE EXPANDED RH NEGATIVE ANTIBODY SCREEN; REAGENT RED BLOOD CELLS
Model Number Z464U
Medical Device Problem Codes Inadequate Instructions for Healthcare Professional (1319); Inaccurate Information (4051)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported to fda on 13-aug-2018 as a bpdr (number (b)(4)) under 21cfr600.14 and is now being reported retrospectively as an mdr under 21cfr803 to address an observation received from fda during the ei dated 10-sep-2018.The event subject of this report is deemed to represent a device malfunction which is not likely to cause or contribute to death or serious injury however it has been subject of field correction and therefore meets the criteria described in the fda guidance on mdr for manufacturers.A notification has been sent to the affected end users on 13-aug-2018 requesting them to discard the original (i.E.Incorrect) antigen profile contained within the secondary packaging of lot v198377 and replace it with a corrected version provided with the notification.The same notification and the corrected antigen profile accompanied any products from lot v198377 subsequently shipped to end users who placed new orders of the affected product.The assigned fda recall coordinator ((b)(4)) was informed of the recall activity on 13-aug-2018.Bpd additional information was submitted on 07-sep-2018.Total quantity distributed: 75.Total number of consignees: 47.The recall reconciliation was completed on 24-aug-2018.Consignees responded to the notification in writing: 44.Remaining 3 acknowledged via telephone.
 
Event or Problem Description
The antigen profile for us licensed reagent red blood cells albacyte® expanded rh negative antibody screen (product code z464u, lot number v198377) supplied to customers contained an error.Two of the donors recorded on the antigen profile are incorrect.The phenotypes of the cells in the actual product are very similar and compatible with the requirements of an antibody screen.The original (i.E.Incorrect) and the corrected antigen profiles are attached to this report.

Brand Name
ALBACYTE EXPANDED RH NEGATIVE ANTIBODY SCREEN
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED
21 ellen's glen road
edinburgh, EH17 7QT
UK  EH17 7QT
MDR Report Key8206178
Report Number3003580203-2018-00007
Device Sequence Number2792243
Product Code KSZ
UDI-Device Identifier05060242471377
UDI-Public05060242471377
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BL125337/25
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/17/2018
Device Model NumberZ464U
Device Catalogue NumberZ464U
Device Lot NumberV198377
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1